Purchase this article with an account.
M. Papp, E. Souied, D. Pawlak, F. Coscas, M. Binaghi, G. Coscas, G. Soubrane; Central Serous Chorioretinopathy After Cardiac Transplantation and Management . Invest. Ophthalmol. Vis. Sci. 2006;47(13):5197.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Severe Central Serous Chorioretinopathy (CSC) after cardiac transplantation is a sight threatening manifestation. Its treatment is difficult as systemic corticosteroid therapy cannot be avoided. Our purpose was to describe the angiographic and OCT features of CSC and its treatment with laser photocoagulation.
Observational case report of a 51 year–old patient complaining of important decrease of vision in both eyes within 3 months of cardiac surgery. The patient had 5 allograft rejection within 6 months and was treated with high doses of corticosteroid therapy. A visual acuity evaluation, slit lamp biomicroscopy, fundus photography, fluorescein–, indocyanine green angiography and OCT examinations were performed at each visit . Laser photocoagulations were performed in both eyes on the leakage points – beginning the treatment from the larger to the smaller leakage point.
The visual acuity (VA) was 20/200 at the right eye and 20/400 at the left eye at first examination. In the right eye, an extensive serous pigment epithelium detachement (PED) with clear fluid next to the superior temporal arcade and some distant leakage points in the juxtafoveal area were associated to a central serous retinal detachment extending from the superior arcade to the fovea. In the left eye, several PED–s in peripapillary position and at both arcades were associated to a central serous detachment and some exsudates in the fovea. Visual improvement was observed after 4 sessions of laser treatments (2 on both eyes). After 3 months of follow–up, VA was 20/32 in the right and 20/100 on the left eye. Decrease of the sensory retinal detachement on the angiographic sequences and on OCT examination was probably involved in VA modification .
CSC in transplant population obviously unconfortable, demonstrates the deleterious effect of high doses of steroids. Progressive laser photocoagulation focused on leakage spots when indicated results in fair VA, as well as angiographic and OCT improvement in this patient.
This PDF is available to Subscribers Only